Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Efivirenz
Aug 14, 2012

Hello Dr Young I posted a question about the regimen of Kivexa and Nevirapine the other day. Instead of nevirapine, you suggested Efivirenz (Atripla?). I am most reluctant to take this drug because I work in heavy inductry and am subject to random drug screening. I understand that this drug can give false positive readings for illicit drugs as well as valium and other benzodiazapans. (excuse my medical spelling errors. Is this correct?

Response from Dr. Young

Hello and thanks for posting again,

In the past, efavirenz used to give an occasional false positive drug test result for marijunana, but with current tests, as far as I'm aware, this is no longer an issue. There was never an issue with cross reactivity with other medications (such as Valium) or other illicit drugs.

As for working in heavy industry, I'd be mindful of the possibility of efavirenz causing psychological side effects that can persist into the morning (following a bed time dose). If your work schedule involves alternating day/night shifts, this could be problematic.

Either way, be sure to discuss your treatment options with your care provider.

Be well, BY



Previous
Artipla travel schedule
Next
Question about morals and ethics

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement